Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 9, 2017, 8:32 PM CDT for Harris County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2017, 8:32 PM CDT (01:32 UTC)
- Expired
- Jul 9, 2017, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:45 PM CDT | FLASH FLOOD | 2 Wnw Jersey Village, TX | HIGH WATER REPORTED ON THE FRONTAGE ROADS AT THE HIGHWAY 290/JONES AND ELDRIDGE PARKWAY INTERSECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1642 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WGUS54 KHGX 100132
FFWHGX
TXC201-100430-
/O.NEW.KHGX.FF.W.0027.170710T0132Z-170710T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
832 PM CDT SUN JUL 9 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northwestern Harris County in southeastern Texas...
* Until 1130 PM CDT.
* At 831 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall rates between 2 and 4
inches per hour have been observed. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Tomball, Jersey Village, Willowbrook, Cypress and Hooks Airport.
LAT...LON 2984 9570 3003 9580 3008 9568 3011 9556
2994 9551
$$1 follow-up statement
112
WGUS74 KHGX 100422
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
1122 PM CDT SUN JUL 9 2017
TXC201-100431-
/O.EXP.KHGX.FF.W.0027.000000T0000Z-170710T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris TX-
1122 PM CDT SUN JUL 9 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HARRIS COUNTY WILL EXPIRE
AT 1130 PM CDT...
The heavy rain has tapered off. Additional flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 2984 9570 3003 9580 3008 9568 3011 9556
2994 9551
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:55 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 9, 6:55 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 655 PM CDT Sun Jul 9 2017 .AVIATION... Expect we're going to see another merger w/ east Tx storms and those ongoing se Tx...followed by a southern movement back into the metro area. Boundary mergers are enhancing storm strength and rain rates, so would anticipate some 20-40mph gusts and 1nm visby in the strongest cells. With the loss of heating, we'll loose some instability as the evening wears on, so anticipate a general weakening trend. But precip may be an issue for the next several hours. Conditions transitioning to VFR areawide toward midnight. Rinse/repeat with the same cycle as previous days on Mon with sct storm development in the afternoon and evening hours inland, early morning offshore. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 76 96 77 96 75 / 30 30 20 30 10 Houston (IAH) 78 94 78 94 77 / 20 50 10 40 20 Galveston (GLS) 82 89 82 89 81 / 20 40 10 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...99
Hazardous weather outlook, Jul 9, 3:43 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 343 AM CDT Sun Jul 9 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-100845- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 343 AM CDT Sun Jul 9 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will again be possible today. The storms could be slow moving and locally heavy rain will be possible in the stronger storms. In addition, some of the stronger storms could produce brief gusty winds late this afternoon. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered showers and thunderstorms will persist on Monday and Tuesday. Storm motion will again be slow so a few of the stronger storms could produce locally heavy rain. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-100845- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 343 AM CDT Sun Jul 9 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 9, 5:42 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
542 PM CDT SUN JUL 9 2017
TXZ179-092315-
Polk TX-
542 PM CDT SUN JUL 9 2017
...SPECIAL WEATHER STATEMENT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms
across eastern Polk County moving south at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Livingston, Seven Oaks, Alabama-Coushatta Reservation, Moscow and
Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9467 3067 9497 3081 9485 3084 9492
3090 9489 3110 9467 3092 9464
TIME...MOT...LOC 2241Z 020DEG 9KT 3081 9482Special weather statement, Jul 9, 6:04 PM CDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 604 PM CDT SUN JUL 9 2017 TXZ177-199-092330- Walker TX-Montgomery TX- 604 PM CDT SUN JUL 9 2017 ...SPECIAL WEATHER STATEMENT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Huntsville State Park, or 12 miles southwest of Huntsville, moving southeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Northwestern Conroe, Willis, Panorama Village, New Waverly and Lake Conroe Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Lake Conroe, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3058 9576 3065 9557 3040 9536 3030 9560 TIME...MOT...LOC 2303Z 334DEG 12KT 3055 9563
Special weather statement, Jul 9, 6:16 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 616 PM CDT SUN JUL 9 2017 TXZ196-198-092345- Brazos TX-Grimes TX- 616 PM CDT SUN JUL 9 2017 ...SPECIAL WEATHER STATEMENT... At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over Kurten, or 9 miles northeast of Bryan, moving southeast at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Grimes and east central Brazos Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3077 9630 3081 9620 3073 9604 3060 9625 TIME...MOT...LOC 2316Z 320DEG 7KT 3077 9625
Special weather statement, Jul 9, 6:19 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 619 PM CDT SUN JUL 9 2017 TXZ179-092345- Polk TX- 619 PM CDT SUN JUL 9 2017 ...SPECIAL WEATHER STATEMENT... At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Chester, moving southeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Polk County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3087 9477 3092 9464 3064 9457 TIME...MOT...LOC 2318Z 320DEG 7KT 3082 9465
Special weather statement, Jul 9, 6:35 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 635 PM CDT SUN JUL 9 2017 TXZ199-213-100000- Harris TX-Montgomery TX- 635 PM CDT SUN JUL 9 2017 ...SPECIAL WEATHER STATEMENT... At 635 PM CDT, Doppler radar was tracking a strong thunderstorm over Tomball, moving north at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tomball, The Woodlands and Hooks Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3000 9559 3002 9565 3023 9560 3017 9546 TIME...MOT...LOC 2335Z 200DEG 13KT 3008 9559
Special weather statement, Jul 9, 6:38 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
638 PM CDT SUN JUL 9 2017
TXZ195-196-100030-
Brazos TX-Burleson TX-
638 PM CDT SUN JUL 9 2017
...SPECIAL WEATHER STATEMENT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caldwell, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Caldwell and Snook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3047 9671 3065 9666 3062 9652 3056 9642
3040 9648
TIME...MOT...LOC 2337Z 283DEG 15KT 3055 9661The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:21 PM CDT | Areal Flood Advisory | HGX | Montgomery, Walker | 54 min |
| Jul 9, 7:41 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto | 2 hr |
| Jul 9, 8:04 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, Waller | 3 hr |
| Jul 9, 8:16 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 29 min |
| Jul 9, 8:25 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 24 min |
| Jul 9, 8:35 PM CDT | Special Weather Statement | HGX | Liberty | 25 min |
| Jul 9, 8:45 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty, Montgomery | 2 hr |
| Jul 9, 9:22 PM CDT | Special Marine Warning | HGX | 83 min | |
| Jul 9, 10:37 PM CDT | Special Marine Warning | HGX | 83 min | |
| Jul 10, 4:56 AM CDT | Areal Flood Advisory | HGX | San Jacinto | 64 min |
| Jul 10, 5:37 AM CDT | Areal Flood Advisory | HGX | Montgomery | 53 min |
| Jul 10, 5:42 AM CDT | Areal Flood Advisory | HGX | Trinity, Walker | 63 min |
| Jul 10, 6:42 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Walker | 63 min |
| Jul 10, 7:42 AM CDT | Areal Flood Advisory | HGX | Montgomery | 63 min |
| Jul 10, 8:52 AM CDT | Areal Flood Advisory | HGX | Montgomery | 113 min |
| Jul 10, 10:02 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 58 min |
| Jul 10, 12:34 PM CDT | Special Weather Statement | HGX | Galveston | 26 min |
| Jul 10, 12:55 PM CDT | Special Marine Warning | HGX | 65 min | |
| Jul 10, 1:06 PM CDT | Special Weather Statement | HGX | Galveston | 39 min |
| Jul 10, 1:39 PM CDT | Areal Flood Advisory | HGX | Galveston | 66 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.